U.S. doctors online nowAsk doctors free
A 71-year-old female asked:

I have an immune system problem affected my lungs. i am on treatment with azathioprine and medrol. my latest fbc show my mvc and leukocytes levels to be above the normal range. i am chronically fatigued, bruise and bleed easily. b12 ?

2 doctor answers2 doctors weighed in
Dr. Silviu Pasniciuc
Internal Medicine 27 years experience
Typical side effects: While B12 deficiency cannot be ruled out, your symptoms are commonly seen as side effects to the drugs you have been taking. Azathioprine may cause macrocytosis or increased MCV, while long term steroids may cause all the other symptoms that you mentioned. Would suggest a visit with your pulmonary doc to have a thorough discussion about risks/ benefits and have meds adjusted as needed.
Dr. Gurmukh Singh
Pathology 49 years experience
Need to examine: All laboratory results need to be interpreted in the clinical context and the doctor who ordered the tests is usually in the best position to do that. Talk to the doctor who ordered the tests. Having said that, B12 deficiency by itself would not explain your symptoms. Wish you good health!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 3, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.